Advertisement

Reactions Weekly

, Volume 1696, Issue 1, pp 257–258 | Cite as

Multiple drugs

Acute kidney injury: 8 case reports
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:Drug interaction

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a single-center retrospective cohort study of 132 paediatric patients, 8 children (4 girls and 4 boys; aged 2−9 years) were described, who developed acute kidney injury (AKI) following concomitant administration of vancomycin and piperacillin/tazobactam. Additionally, in two of these 8 children, the AKI was also attributed to gentamicin or ciclosporin [cyclosporine A] therapy [routes not stated].

Case 1: An 8-year-old girl, who had necrotising pneumonia with persistent fever, started receiving treatment with vancomycin 60 mg/kg/day and piperacillin/tazobactam 300 mg/kg/day. She had a baseline serum creatinine (SCr) level of 0.46 mg/dL and an estimated glomerular filtration rate (eGFR) of 115 mL/min/1.73m2. Subsequently, the dose of vancomycin was...

Reference

  1. Abouelkheir M, et al. Pediatric acute kidney injury induced by concomitant vancomycin and piperacillin-tazobactam. Pediatrics International 60: 136-141, No. 2, Feb 2018. Available from: URL: http://doi.org/10.1111/ped.13463 - SaudiArabiaCrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations